Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 32, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 4, 2018, 3:47 PM EDT for Brevard County, Florida. It was in force for 28 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2018, 3:47 PM EDT (19:47 UTC)
- Expired
- Jun 4, 2018, 4:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 42 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:50 PM EDT | TSTM WND GST 48 | 7 Nne Port Canaveral, FL | GUST TO 42 KNOTS FROM NNW AT USAF TOWER 62. |
| Jun 4, 3:50 PM EDT | TSTM WND GST 48 | 8 Nnw Port Canaveral, FL | GUST TO 42 KNOTS FROM NNW AT USAF TOWER 506. |
| Jun 4, 3:51 PM EDT | TSTM WND GST 46 | 5 N Port Canaveral, FL | GUST TO 40 KNOTS FROM NNW AT CCAFS SKID STRIP. |
| Jun 4, 3:57 PM EDT | TSTM WND DMG | Titusville Airport, FL | THREE SMALL PLANES FLIPPED AT TITUSVILLE AIRPORT. REPORT RELAYED FROM AIRPORT PERSONNEL AT SPACE COAST REGIONAL AIRPORT. |
| Jun 4, 4:05 PM EDT | TSTM WND GST 52 | 5 N Cape Canaveral, FL | USAF WIND TOWER 403 RECORDED A WIND GUST OF 52 MPH/45 KT FROM THE NORTH. |
| Jun 4, 4:05 PM EDT | TSTM WND GST 52 | Titusville Airport, FL | GUST OF 45 KNOTS FROM THE NORTH. |
| Jun 4, 4:05 PM EDT | TSTM WND GST 54 | 5 Ne Port Canaveral, FL | USAF WIND TOWER 3 MEASURED A WIND GUST OF 54 MPH/47 KT FROM THE NW. |
| Jun 4, 4:05 PM EDT | HAIL 0.7 | 5 Ese Port Saint John, FL | NUMEROUS SPOTTER REPORTS OF DIME SIZE HAIL IN NORTH MERRITT ISLAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337
WUUS52 KMLB 041947
SVRMLB
FLC009-042015-
/O.NEW.KMLB.SV.W.0032.180604T1947Z-180604T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
347 PM EDT MON JUN 4 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northern Brevard County in Florida...
* Until 415 PM EDT.
* At 346 PM EDT, National Weather Service meteorologists were
tracking a severe thunderstorm located over Merritt Island
Wildlife Refuge, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Titusville and Cape Canaveral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2841 8059 2832 8061 2832 8064 2857 8059
2858 8060 2832 8066 2848 8073 2832 8071
2832 8085 2863 8087 2862 8080 2847 8076
2859 8072 2859 8066 2863 8079 2864 8062
2859 8058 2846 8052
TIME...MOT...LOC 1946Z 308DEG 18KT 2854 8072
HAIL...1.00IN
WIND...60MPH
$$
Ulrich1 follow-up statement
943
WWUS52 KMLB 042009
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
409 PM EDT MON JUN 4 2018
FLC009-042015-
/O.CON.KMLB.SV.W.0032.000000T0000Z-180604T2015Z/
Brevard FL-
409 PM EDT MON JUN 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL BREVARD COUNTY...
At 409 PM EDT, a severe thunderstorm was located near Port Canaveral,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cape Canaveral and Merritt Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2841 8059 2832 8061 2832 8085 2847 8076
2833 8071 2833 8066 2840 8070 2840 8073
2841 8070 2849 8073 2850 8073 2853 8071
2853 8062 2851 8063 2853 8060 2853 8056
2849 8054
TIME...MOT...LOC 2009Z 308DEG 18KT 2847 8062
HAIL...1.00IN
WIND...60MPH
$$
UlrichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:42 PM EDT, 5 minutes earlier.
Area forecast discussion, Jun 4, 3:42 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 342 PM EDT Mon Jun 4 2018 .DISCUSSION... TONIGHT...Expect scattered storms to collect toward the Space and Treasure Coasts into the early evening, with some remaining strong to marginally severe. Storms more electrical charged than yesterday. There will be lingering potential for local gusts 45-55 mph along with small hail. Storms should transition offshore absent east coast sea breeze. However, SW-S-SE pushing outflows may kick up secondary convection and take advantage of horizontal momentum and propagation vector before finding the coast. Convection is forecast to dampen during the evening and diminish between 10PM to Midnight. Afterward, skies will become partly cloudy. Min temps L/M70s. TOMORROW...Mid-level troughing flattens as weakening surface boundary sags farther south down the peninsula while becoming more diffuse. Some drying occurs in its wake to confine notable rain chances south of MCO/MLB, so limited and below normal coverage north of there. Continued rather warm with max temps in the L90s. WED-THU...Westerly flow aloft buckles during mid-late week as a short wave trough drops SE from the mid-lower MS Valley across the SE by Tuesday night and into FL Wed-Thu. Local moisture increases ahead of a weak "back door" front dropping across the SE seaboard Wed/Thu. From S-N, rain chances steadily increase compared to Tue. Stout westerly flow will maintain rather warm temperatures with widespread L90s, dropping back to U80s-L90s thereafter, owing to relaxing of the westerly flow and increasing clouds/precip. Mins mainly in the L70s. FRI-SUN...(from previous) The mid level trough over Florida will dampen out from late week into next weekend, however below normal H50 heights will linger over the GOMEX, with mid level winds backing to SW as the Atlantic ridge builds to the east. At the surface, a weak inverted surface trough will linger over the peninsula through Saturday, before dampening out Saturday night. By Sunday, all the global model guidance indicates increasing SW flow between a developing trough over the eastern CONUS and the strengthening Atlantic ridge. Above normal chances for diurnal convection are expected through the period, owing to lingering moisture associated with the surface trough, followed by increasing deep layer SW flow. Max/min temps fairly close to climo...U80s near the coast/L90s inland, with L70s at night. && .AVIATION...Tempo VRB15G28KT 2-4SM TSRA BKN020-030CB for KTIX-KMLB next several hours. VCTS for KSFB-KMCO-KISM with possible tempo group 20-23Z. For KVRB south to KSUA, VCTS possible thru 01Z. Becoming mainly VFR by 01-03Z all sites. && .MARINE... TONIGHT...Westerly flow ahead of an approaching frontal boundary will be 10-15 knots this evening, except for a diurnal increase to around 15 knots offshore tonight. Seas will be around 2 feet at the coast and up to 3-4 feet out near 60nm from shore. TUE-FRI...Some freshening of the westerly flow through Tue night may result in some building of seas into the 3-4FT well offshore. Otherwise, fairly benign wind/sea conditions are expected Wed onward as the local pressure gradient becomes diffuse in the presence of a weakening surface trough. Seas 2-3FT Wed, subsiding to 2FT or less Thu-Fri. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 90 71 90 / 10 10 10 40 MCO 75 92 72 90 / 10 20 10 40 MLB 76 90 73 87 / 20 20 10 40 VRB 76 91 72 88 / 10 30 20 40 LEE 74 92 72 90 / 10 10 10 50 SFB 75 92 72 91 / 10 10 20 40 ORL 76 92 73 90 / 10 20 10 40 FPR 74 91 72 88 / 10 30 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT-TERM/LONG-TERM...DS AVIATION/DSS...FJ
Hazardous weather outlook, Jun 4, 10:00 AM EDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1000 AM EDT Mon Jun 4 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-050300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1000 AM EDT Mon Jun 4 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Daytime heating and a quite moist air mass will combine to generate isolated to scattered afternoon storms. The main hazard will be from occasional to frequent lightning strikes in a few strong storms. Wind gusts to around 50 mph will also be possible. Movement will be to the east at 10 to 15 mph. Those with outside activities should move indoors as skies darken to the west or thunder is heard in the distance. .MARINE THUNDERSTORM GUST IMPACT... Isolated to scattered storms will move to the east at 10 to 15 mph this afternoon and cross coastal sections into the nearshore Atlantic. A few strong storms with frequent lightning strikes and gusty winds 35 to 40 knots will be possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Drier air is forecast to overspread areas northward from Orlando and Cape Canaveral on Tuesday, inhibiting afternoon storm formation there. Otherwise, moisture levels should support scattered afternoon and evening storms, with some increase in coverage expected late in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Lascody/Johnson
In the hours before
Special weather statement, Jun 4, 2:48 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Melbourne FL
248 PM EDT MON JUN 4 2018
FLZ041-045-046-141-147-041945-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
248 PM EDT MON JUN 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...NORTHWESTERN
BREVARD...EAST CENTRAL ORANGE AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL
345 PM EDT...
At 248 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Osteen to near Scottsmoor. Movement was
east at 25 mph. An outflow boundary moving southward across
Seminole, northern Brevard, and northeastern Orange counties is
expected to initiate additional strong thunderstorms.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Orlando, Sanford, Titusville, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2858 8060 2854 8073 2859 8066 2863 8079
2872 8074 2880 8085 2854 8079 2852 8132
2885 8129 2887 8084 2886 8080 2880 8079
2882 8076 2869 8071 2866 8064 2856 8057
2855 8057
TIME...MOT...LOC 1848Z 284DEG 26KT 2881 8118 2881 8082
CombsLocal storm report, Jun 4, 2:54 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
254 PM EDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 4 NW HAULOVER CANAL 28.78N 80.80W
06/04/2018 M46 MPH Brevard FL OTHER FEDERAL
GUST TO 40 KNOTS FROM NW AT USAF WIND TOWER 421.
&&
PGLocal storm report, Jun 4, 3:16 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
316 PM EDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 3 E HAULOVER CANAL 28.74N 80.70W
06/04/2018 M39 MPH Brevard FL OTHER FEDERAL
GUST TO 34 KNOTS FROM THE NORTH AT USAF TOWER 19.
&&
PGLocal storm report, Jun 4, 3:40 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
340 PM EDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST 2 SW PLAYALINDA BEACH 28.63N 80.66W
06/04/2018 M39.00 MPH Brevard FL OTHER FEDERAL
GUST TO 34 KNOTS FROM NNW AT USAF TOWER 3132.
0335 PM TSTM WND GST 3 SSE PLAYALINDA BEACH 28.61N 80.62W
06/04/2018 M41.00 MPH Brevard FL OTHER FEDERAL
GUST TO 36 KNOTS FROM NNE AT USAF TOWER 211.
&&
PGSpecial weather statement, Jun 4, 3:40 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
340 PM EDT MON JUN 4 2018
FLZ147-042045-
Northern Brevard County FL-
340 PM EDT MON JUN 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BREVARD COUNTY UNTIL 445
PM EDT...
At 340 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Christmas to Titusville to
near Playalinda Beach. Movement was southeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Titusville, Cocoa, Cocoa Beach, Cape Canaveral and Lone Cabbage Fish
Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2835 8060 2835 8061 2836 8061 2857 8059
2858 8060 2836 8066 2836 8065 2835 8066
2841 8073 2859 8072 2859 8066 2863 8076
2862 8081 2835 8072 2834 8086 2861 8098
2866 8096 2863 8083 2866 8063 2846 8052
TIME...MOT...LOC 1940Z 325DEG 16KT 2862 8097 2858 8081 2859 8063
CombsLocal storm report, Jun 4, 3:45 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
345 PM EDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 6 SSE PLAYALINDA BEACH 28.57N 80.59W
06/04/2018 M44 MPH Brevard FL OTHER FEDERAL
GUST TO 38 KNOTS FROM NNW AT USAF TOWER 1102.
&&
PGThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:26 PM EDT | Special Weather Statement | MLB | Volusia | 34 min |
| Jun 4, 1:15 PM EDT | Special Weather Statement | MLB | Volusia | 45 min |
| Jun 4, 2:00 PM EDT | Special Weather Statement | MLB | Seminole | 45 min |
| Jun 4, 2:07 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 38 min |
| Jun 4, 2:20 PM EDT | Special Marine Warning | MLB | 85 min | |
| Jun 4, 2:48 PM EDT | Special Weather Statement | MLB | Seminole | 57 min |
| Jun 4, 3:00 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Seminole, Volusia | 30 min |
| Jun 4, 3:40 PM EDT | Special Weather Statement | MLB | Brevard | 65 min |
| Jun 4, 3:42 PM EDT | Special Marine Warning | MLB | 93 min | |
| Jun 4, 4:53 PM EDT | Special Weather Statement | MLB | Brevard | 52 min |
| Jun 4, 5:13 PM EDT | Special Marine Warning | MLB | 62 min | |
| Jun 4, 5:56 PM EDT | Special Weather Statement | MLB | Indian River | 49 min |
| Jun 4, 6:22 PM EDT | Special Marine Warning | MLB | 83 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.